I guess I am looking for some reassurance. A few months ago I noticed an irritation on the head of my penis. I first noticed this after three days of running distance. After one run there was a slight amount of bleeding as the penis head had been rubbed. I found out the hard way that people who run should not wear loose boxer shorts - I have since switched to boxer briefs. The penis head has been irritated for a couple months - and the irritated area has grown. I went to the clinic and they asked me if I masturbated frequently. I said no, and in fact I have not masturbated since the irritation started. I tested negative for std's and they said it did not look like an std. It does not burn. It does not itch. Worst part is the way it looks - discolored - not normal. It goes through a healing process, if it does not get irritated or rubbed again. As it heals white flakey skin covers the irritated area - which actually makes it look worse, but is part of the healing process I assume. If the penis does not get rubbed any more it will heal, but either friction from sport of intercourse takes it back to being irritated. I generally exercise 4-5 times a week and have sex with my girlfriend 2-5 times per week. After being told that I did not have an std I have still had sex with my girlfriend. I imagine that I probably need to take a break for at least a week for this to clear up?? From reading other posts, I started using hydrocordozone yesterday, and hopefully that will help. 2 days ago I noticed that the actual tip of the penis, near the opening, is irritated as well. I don't want to put hydrocordizone on the tip because I do not want it to get into my urethra. Again, it does not hurt, itch or burn, but I know that it does not look right. What can I do?
Abstain from sex for a while until this has completely healed. Based on your post, this does not sound like an STD. This sounds like a mild skin abrasion which has not completely healed. A fungal infection may be considered also. However, thee is no itching or burning. Try to minimize sweating and keep the area clean and dry at most times. If you have to exercise, change clothes immediately. Do not allow wet clothes to dry on the skin.
Give this some time to heal. Wash only with a mild and bland cleanser like Cetaphil. See if it improves.
So the hydrocortozone coupled with abstaining from sex and running and using cetaphil as a soap instead of other soaps with perfumes and what not for a week has really helped the abrasion on the head of my penis heal. It looks almost completely normal at this point. I would say at 95%. The irritation at the tip of my penis has healed a little, but not as much as on the head. The portion on the tip is much smaller than the irritation that was on the head. Still no itching or burning or bumps or anything else that would lead me to believe it was an STD, but of course its not fun when something is wrong with your penis. I think the reason for the abrasion on the tip not healing as fast is that I did not put any hydrocortozone on the tip because I did not want it to get inside. Today I said let's give it a try and applied a very small amount of the hydrocortozone to the tip of my penis on two different occassions. No problems so far. I am noticing however that simple things like going up and down the stairs of my office causes my penis to rub on my boxer briefs. Are there any recommendations on the best type of underwear to wear? I think that boxers allow too much bouncing around and rubbing, but I worry that tight boxer briefs may actually cause additional rubbing and friction. I can't wait for this all to be over. I think I obsess about it too much, but its hard not to when its your penis. So please provide some advice if there is any. Thank you.
I had the same thing and live in Houston so it's impossible to keep cool all the time. I used Hydrocortisone with Aloe that I picked up at the local Wal Mart. That and a sexual vacation for a week does the trick. Either/or it was still a contact dermatitis. In my case it is an alergic (allergic) reaction to my wife's estrogen cream so my choices are to use a condom (which I really dislike) or deal with the situation with HC and abstaneous.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.